MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOG BC WING; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOG BC WING; PERIPHERAL IV CATHETERS
Catalog Number 382633
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.E1.Address information was not provided, therefore, xx was used as a place holder.
 
Event or Problem Description
It was reported that bd.The following information was provided by the initial reporter: hi, i¿m a paramedic on the access team at (b)(6).I more just want to bring an issue my team has been having for the past 6-8 months with these iv catheters so you are aware.I¿ve been using these needles for the past 5 years with no issues at all.But 6-8 months ago me and my team noticed that upon clicking button to retract needle it has been getting caught inside catheter at half way.To release it we have needed to either wait a few seconds or wiggle it.I felt that i should at least put it on your radar if it¿s not already as very recently this issue has caused catheters to almost be completely pulled out.Me and another member of our team has had a few instances where we clicked the button to retract needle and while retracting it got stuck midway in catheter but pulled the catheter out with it.So far we have been able to recover the line easily but i¿m sure you guys don¿t intend for the needles to get caught and it has become a regular occurrence over months across multiple different sets of needles.We have mostly noticed it with 20gs as that¿s the size we use most.(b)(6) 2024 this is the exact type of needle we have been having the issues, last time i had a needle catch on catheter was my last shift which was on (b)(6) 2024.Looks like lot and everything is on packaging for needle.
 
Additional Manufacturer Narrative
Investigation results: a device history record review was completed by our quality engineer team for provided material number 382633 and lot number 4260455.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.

Brand Name
BD INSYTE AUTOG BC WING
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21044829
Report Number1710034-2024-01564
Device Sequence Number8484943
Product Code FOZ
UDI-Device Identifier00382903826339
UDI-Public(01)00382903826339(11)240916(17)270831(10)4260455
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number382633
Device Lot Number4260455
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2024
Supplement Date Received by Manufacturer01/23/2025
Initial Report FDA Received Date12/30/2024
Supplement Report FDA Received Date01/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown